MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR MINI SCREWS; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR MINI SCREWS; GAUGE,DEPTH
Model Number 319.11
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used in a veterinary case - no patient information will be reported.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Veterinary complaint: it was reported that on (b)(6) 2019, the depth gauge for mini screws broke off while cleaning.There was no procedure and patient involvement.This report is for one (1) depth gauge for mini screws.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 319.110; lot: 2005; manufacturing site: bettlach device history record (dhr) not available as device is older than 15 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents work instruction, which was in place till august 2014.Service & repair evaluation: the customer reported the device was broken during cleaning.The repair technician reported that all components are dissembled and broken.Broken tip is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item was scrapped and was forwarded to customer quality (cq).The evaluation was confirmed.Visual inspection: the returned instrument was received with all the parts dissembled and tip was broken and was unable to assemble during visual inspection.The device overall shows surface wear consistent with use.The received condition does agree with the complaint description.The complaint is confirmed.Dimensional inspection: dimensional inspection was not performed due to post manufacturing damage.Document/specification review the following drawings were reviewed: -- depth gauge assembly -- headpiece and pin assembly -- headpiece -- slider & measuring hook assembly -- slider -- measuring hook -- guide sleeve -- guard sleeve -- knurled cap -- ball no design or manufacturing defect or deficiency was observed during the investigation.Investigation conclusion: the complaint condition was confirmed.A definitive root cause for the given complaint condition could not be determined from the provided information.However, it is likely that the complaint condition occurred due to age of the device (15+ years) and incorrect handling at the cleaning process or on a previous surgery.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR MINI SCREWS
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8492251
Report Number2939274-2019-57356
Device Sequence Number1767466
Product Code HTJ
UDI-Device Identifier10886982190024
UDI-Public(01)10886982190024
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.11
Device Catalogue Number319.11
Device Lot Number2005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1